Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 49, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 15, 2015, 6:42 PM MDT for Bannock County, Bingham County, Power County, Idaho. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2015, 6:42 PM MDT (00:42 UTC)
- Expired
- Jun 15, 2015, 7:30 PM MDT
- In force
- 48 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 25 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:50 PM MDT | HAIL 1 | 7 W Pocatello, ID | AT THE WEATHER FORECAST OFFICE,POCATELLO REGIONAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:24 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 3399 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
165 WUUS55 KPIH 160042 SVRPIH IDC005-011-077-160130- /O.NEW.KPIH.SV.W.0049.150616T0042Z-150616T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 642 PM MDT MON JUN 15 2015 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BINGHAM COUNTY IN SOUTHEASTERN IDAHO... NORTHWESTERN BANNOCK COUNTY IN SOUTHEASTERN IDAHO... CENTRAL POWER COUNTY IN SOUTHEASTERN IDAHO... * UNTIL 730 PM MDT * AT 641 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT HALL BANNOCK CREEK LODGE...OR OVER THE ARBON VALLEY...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... POCATELLO...BLACKFOOT...AMERICAN FALLS...NEELEY...CHUBBUCK... ABERDEEN...FORT HALL BUFFALO LODGE... FORT HALL LINCOLN CREEK LODGE...FORT HALL...ROCKFORD... MORELAND... PINGREE...FORT HALL PUTNAM LODGE... FORT HALL BANNOCK CREEK LODGE...ROSE AND FORT HALL EAGLE LODGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF ON OR NEAR AMERICAN FALLS RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4261 11263 4263 11296 4348 11278 4314 11193 TIME...MOT...LOC 0041Z 224DEG 38KT 4286 11260 $$ JKEYES
3 follow-up statements
342 WWUS55 KPIH 160054 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 654 PM MDT MON JUN 15 2015 IDC005-011-077-160130- /O.CON.KPIH.SV.W.0049.000000T0000Z-150616T0130Z/ BINGHAM ID-BANNOCK ID-POWER ID- 654 PM MDT MON JUN 15 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR SOUTHWESTERN BINGHAM...NORTHWESTERN BANNOCK AND NORTHEASTERN POWER COUNTIES... AT 652 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED FROM OVER POCATELLO WEST SOUTHWEST TO NEAR AMERICAN FALLS...MOVING NORTHEAST AT 45 MPH. ONE INCH HAIL HAS OCCURRED AT THE POCATELLO AIRPORT! LOCATIONS IMPACTED INCLUDE... POCATELLO...BLACKFOOT...AMERICAN FALLS... CHUBBUCK...ABERDEEN...FORT HALL BUFFALO LODGE... SPRINGFIELD...FORT HALL LINCOLN CREEK LODGE...FORT HALL... TABER...ROCKFORD...FORT HALL PUTNAM LODGE...FORT HALL BANNOCK CREEK LODGE...ROSE...FORT HALL EAGLE LODGE AND GROVELAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF ON OR NEAR AMERICAN FALLS RESERVOIR NEED TO GO OFF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! && LAT...LON 4266 11262 4271 11288 4348 11278 4314 11193 TIME...MOT...LOC 0052Z 224DEG 38KT 4295 11248 $$ JKEYES
066
WWUS55 KPIH 160113
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
713 PM MDT MON JUN 15 2015
IDC077-160121-
/O.CAN.KPIH.SV.W.0049.000000T0000Z-150616T0130Z/
POWER ID-
713 PM MDT MON JUN 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POWER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4283 11239 4293 11251 4334 11243 4314 11193
TIME...MOT...LOC 0111Z 224DEG 38KT 4310 11228
$$
IDC005-011-160130-
/O.CON.KPIH.SV.W.0049.000000T0000Z-150616T0130Z/
BINGHAM ID-BANNOCK ID-
713 PM MDT MON JUN 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR SOUTH CENTRAL BINGHAM AND NORTH CENTRAL BANNOCK COUNTIES...
AT 711 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FORT HALL
PUTNAM LODGE...OR 7 MILES SOUTHEAST OF BLACKFOOT...MOVING NORTHEAST
AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...FORT HALL BUFFALO LODGE...BLACKFOOT...
MORELAND...FORT HALL PUTNAM LODGE...FORT HALL LINCOLN CREEK LODGE...
FORT HALL...ROSE...FORT HALL EAGLE LODGE...GROVELAND AND WAPELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4283 11239 4293 11251 4334 11243 4314 11193
TIME...MOT...LOC 0111Z 224DEG 38KT 4310 11228
$$
JKEYES400
WWUS55 KPIH 160129
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
729 PM MDT MON JUN 15 2015
IDC005-011-160137-
/O.EXP.KPIH.SV.W.0049.000000T0000Z-150616T0130Z/
BINGHAM ID-BANNOCK ID-
729 PM MDT MON JUN 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BINGHAM AND
NORTH CENTRAL BANNOCK COUNTIES WILL EXPIRE AT 730 PM MDT...
A NEW WARNING WAS ISSUED TO REPLACE THIS...AND IS IN EFFECT UNTIL
815 PM MDT FOR EAST CENTRAL BINGHAM AND NORTHEASTERN BONNEVILLE
COUNTIES.
LAT...LON 4283 11239 4293 11251 4334 11243 4314 11193
TIME...MOT...LOC 0125Z 224DEG 38KT 4310 11228
$$
JKEYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:34 PM MDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 15, 1:34 PM MDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 134 PM MDT MON JUN 15 2015 .SHORT TERM...TONIGHT THROUGH THU AFTERNOON. STORM PREDICTION CENTER EXPECTS TO ISSUE A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF THE FORECAST AREA FOR THIS AFTERNOON AND EVENING. NEARLY THE ENTIRE FORECAST AREA...OUTSIDE OF THE CENTRAL IDAHO MOUNTAINS...IS IN A MARGINAL AREA. SOME EASTERN COUNTIES ARE IN SLIGHT RISK. THE LOW GENERATING THE LOW-LEVEL CONVERGENCE AND BRINGING WITH IT THE UNSTABLE AIR IS MOVING THROUGH NORTHERN UT AND WILL PASS CLOSELY BY AS IT SHIFTS INTO WY AND CO. CAPE EVEN ON THE CONSERVATIVE GFS IS REGISTERING LARGE PLACES ABOVE 1000 J/KG. THE MORNING RUN OF THE NAM HAD CAPE AS LARGE AS 3600 J/KG. MAIN FOCUS IS PLACES SOUTH OF IDAHO FALLS AND EAST OF AMERICAN FALLS. SOME MORNING CONVECTION AT AROUND 15/0800 MDT PRODUCED A GUST TO 46KT IN THE BEAR LAKE BASIN. BY TUE AFTERNOON...THE UPPER LEVEL RIDGE OVER SOUTHERN CA WILL EXPAND NORTHWARD AND PUSH THE UNSTABLE BOUNDARY AREA MORE INTO MONTANA...WITH THE THUNDERSTORM THREAT LIMITED TO THE ID-MT BORDER REGION. FOR THE REMAINDER OF THE PERIOD...THE STABLE AND DRY WEST- SOUTHWEST UPPER LEVEL FLOW WILL MEAN A QUIET PERIOD FOR WED AND THU AFTERNOONS/EVES. LOOK FOR WARMING AS SKIES CLEAR AND THE WARMER AND DRIER AIRMASS SURGES NORTHWARD. OUTSIDE OF THUNDERSTORMS...DO NOT FORSEE ANY SIGNIFICANT WIND. .LONG TERM...THU NIGHT THROUGH NEXT MON NIGHT. THE STRONG RIDGING WILL MEAN A PROLONGED PERIOD OF SUNNY SKIES WITH A TROUGH ON FRI AFTERNOON AND EVENING POSSIBLY GENERATING SOME MOUNTAIN AND HIGHLAND SHOWERS AND THUNDERSTORMS. NO MAJOR FRONT EXPECTED DURING THIS TIME. TEMPERATURES ABOVE NORMAL AND VERY DRY CONDITIONS FOR THE SNAKE RIVER PLAIN AND POINTS SOUTH. EVEN FOR THE MOUNTAINS...ONLY A SLIGHT CHANCE TO LOW CHANCE FOR PRECIPITATION/THUNDERSTORMS. MODERATE TO STRONG WIND POSSIBLE WITH THE FRI TROUGH...BUT SHOULD STAY BELOW ADVISORY CONDITIONS. MESSICK && .AVIATION...SHOWERS AND THUNDERSTORMS WILL BE AROUND THROUGH SUNSET...WITH A GRADUAL DECREASE IN COVERAGE OVERNIGHT. THE LAST AIRPORT THAT COULD SEE SHOWERS WILL BE KIDA AND THE RISK FOR THAT SHOULD END AROUND 8-9Z. WINDS OVER 40KTS AND HAIL ARE THE MAIN THREATS WITH STORMS. STORMS WILL REDEVELOP TOMORROW AFTERNOON...BUT MOSTLY ACROSS THE NORTHERN HALF OF EASTERN IDAHO. KPIH AND KBYI SHOULD BE IN THE CLEAR...BUT EXPECT AT LEAST VCTS FOR KSUN AND KIDA. AGAIN...WINDS OVER 40KTS AND HAIL WILL BE POSSIBLE TOMORROW. THE THREAT FOR HEAVY RAIN IS MUCH SMALLER...BUT NOT NECESSARILY ZERO. KEYES && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS TODAY WILL WIND DOWN AFTER SUNSET ACROSS THE REGION...WITH REDEVELOPMENT ACROSS THE NORTHERN HALF OF EASTERN AND CENTRAL IDAHO TOMORROW AFTERNOON AND EVENING. WITH SLIGHTLY DRIER AIR IN PLACE...THE THREAT FOR RAINFALL OVER 0.10 INCHES IS LOWER OVERALL BUT SOME ISOLATED POCKETS OVER THAT ARE POSSIBLE. AFTER THAT...THE PATTERN SHIFTS NORTHWARD A BIT MORE. THAT MEANS THE BULK OF THE STORM TRACK REMAINS FAR ENOUGH NORTH...EXCEPT FOR OCCASIONAL CHANCE OF A FEW STORMS ACROSS THE CENTRAL MOUNTAINS ALONG THE MONTANA BORDER. FARTHER SOUTH...EXPECT GUSTY WINDS AND DRY AIR TO CONTINUE THE PROCESS OF DRYING THINGS OUT. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Local storm report, Jun 15, 5:16 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
516 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 8 W AMERICAN FALLS 42.79N 113.01W
06/15/2015 M0.50 INCH POWER ID TRAINED SPOTTER
PEA TO MEASURED SIZE, HEAVY ENOUGH TO COVER COMPLETELY
COVER GROUND.
&&
GWICKLUNLocal storm report, Jun 15, 5:34 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
534 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 2 NNE MALTA 42.33N 113.36W
06/15/2015 M1.00 INCH CASSIA ID TRAINED SPOTTER
PEA TO 1 INCH AND FALLING HEAVILY DURING PHONE CALL.
&&
GWICKLUNLocal storm report, Jun 15, 5:41 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
541 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 6 S RIRIE 43.54N 111.77W
06/15/2015 E1.00 INCH BONNEVILLE ID SOCIAL MEDIA
REPORT VIA FACEBOOK. TIME ESTIMATED FROM RADAR.
&&
ADESMETLocal storm report, Jun 15, 5:52 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
552 PM MDT MON JUN 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL FREEDOM 42.98N 111.05W
06/15/2015 M1.00 INCH CARIBOU ID BROADCAST MEDIA
PICTURE OF A FEW STONES AROUND 1 INCH. MOST
WERE SMALLER.
&&
JKEYESLocal storm report, Jun 15, 6:07 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
607 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL ABERDEEN 42.94N 112.84W
06/15/2015 E0.75 INCH BINGHAM ID SOCIAL MEDIA
FROM KIFI FACEBOOK PAGE. TIME ESTIMATED BY RADAR.
&&
ADESMETLocal storm report, Jun 15, 6:34 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
634 PM MDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 5 WNW BLACKFOOT 43.22N 112.44W
06/15/2015 M0.88 INCH BINGHAM ID TRAINED SPOTTER
BEGAN AS PEA-SIZE AND INCREASED TO DIME-SIZE WITH A FEW
NICKEL HAILSTONES.
0625 PM HAIL MORELAND 43.22N 112.45W
06/15/2015 M1.00 INCH BINGHAM ID NWS EMPLOYEE
MEASURED AT TIME OF EVENT.
&&
GWICKLUNThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:46 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Caribou | 59 min |
| Jun 15, 7:01 PM MDT | Tornado Warning | PIH | Bingham, Bonneville, Caribou | 29 min |
| Jun 15, 7:09 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou, Franklin, Oneida | 54 min |
| Jun 15, 7:27 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 16 min |
| Jun 15, 7:40 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Caribou | 20 min |
| Jun 15, 7:54 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont | 51 min |
| Jun 15, 8:00 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Bonneville, Caribou, Franklin | 45 min |
| Jun 15, 8:50 PM MDT | Special Weather Statement | PIH | Fremont | 40 min |
| Jun 16, 2:21 PM MDT | Special Weather Statement | PIH | Fremont | 39 min |
| Jun 16, 2:44 PM MDT | Special Weather Statement | PIH | Fremont | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.